Tetrabenazine for hyperglycemic-induced hemichorea-hemiballismus

Oraporn Sitburana, William G. Ondo

Research output: Contribution to journalArticle

35 Scopus citations

Abstract

We reported a 74-year-old woman with new-onset diabetes mellitus who presented with the sudden onset of mild left hemiparesis and marked left hemichorea-hemiballismus. Brain CT scan and MRI showed T1W, T2W, and DWI lesions in the right putamen and caudate, which have been previously reported in cases of hyperglycemic-induced hemichorea-hemiballismus (HIHH). The patient dramatically responded to tetrabenazine within a day. Subsequent dose reductions lead to a reemergence of symptoms. Tetrabenazine improves a variety of hyperkinetic movement disorders but, to our knowledge, its use has never been reported for HIHH.

Original languageEnglish (US)
Pages (from-to)2023-2025
Number of pages3
JournalMovement Disorders
Volume21
Issue number11
DOIs
StatePublished - Nov 1 2006

Keywords

  • Ballismus
  • Chorea
  • Hyperglycemia
  • Tetrabenazine

ASJC Scopus subject areas

  • Neurology
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Tetrabenazine for hyperglycemic-induced hemichorea-hemiballismus'. Together they form a unique fingerprint.

Cite this